Connecticut, 2021Flash Flooding and Flooding in Connecticut, September 1 to 2, 2021
September 1 to 2, 2021 · NWS OKX · 17 events in 4 counties and zones
Extremely heavy rainfall associated with the remnants of Hurricane Ida overspread southern Connecticut during the evening of September 1 and continued through the early morning hours of September 2. Rainfall totals ranged from 5-8+ inches across much of the region, with much of that rain falling in just a few hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.9 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extremely heavy rainfall associated with the remnants of Hurricane Ida overspread southern Connecticut during the evening of September 1 and continued through the early morning hours of September 2. Rainfall totals ranged from 5-8+ inches across much of the region, with much of that rain falling in just a few hours. This resulted in not only widespread flash flooding but also extensive river flooding. The ASOS at Bridgeport Airport recorded 5.59 inches of rain. A CoCoRaHS observer near Stamford recorded 8.10 inches of rain, while another in Uncasville reported 8.58 inches. Broadcast media reported 8.37 and 8.90 inches in Clinton and near Madison, respectively.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 1, 9:39 PM EST, 6 minutes earlier.
Area forecast discussion, Sep 1, 9:39 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
1039 PM EDT Wed Sep 1 2021
.SYNOPSIS...
The remnants of Ida will pass through tonight with high pressure
building in behind the storm Thursday into Friday, lingering through
Saturday. A warm front will move north on Sunday, followed by a cold
front late Sunday night into Monday. High pressure may return
briefly late Monday. A cold front will then approach towards mid
week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Steady rain spreads eastward across the area tonight as the center
of Ida's remnants shift through the forecast area. High moisture
content and plenty of upward forcing will lead to periods of heavy
rain. A flash flood watch remains in effect as flash flooding will
be likely, and significant flooding will be possible. See the
hydrology section below for more details.
The other concern is the threat for severe weather, primarily
high wind gusts. Helicity is currently being enhanced over
roughly the southern half of the forecast area near a warm front
as 0-1km storm-relative helicity values range from 100-300
m2/s2. CAPE is still relatively low, however it should rise a
bit as the center of the storm heads closer to us this evening.
A low risk of a tornado will therefore exist tonight.
NBM was used for temperatures.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Chances of lingering showers remain east of the city Thursday
morning, with all of the forecast likely dry by noontime. High
pressure then builds in behind the storm with breezy conditions and
high temps mostly in the 70s. Continued dry Thursday night with
surface high pressure slowly building in. Cyclonic flow will still
remain aloft, and some guidance suggests a light shower possible
over the eastern half of the forecast area, but will continue with a
dry forecast for now.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A strong synoptic pressure gradient will exist between exiting
low pressure to the northeast and building high pressure to the
northwest to begin the day on Friday. Look for a breezy day on
Friday with mainly clear skies. Low level winds out of the north
will lead to much lower humidity. This should lead to an
excellent start to the weekend with seasonable temperatures and
comfortable humidity levels. High pressure settles over the area
Friday night into Saturday morning, before the high begins to
push offshore later Saturday into Saturday night. A warm front
off to the west and southwest will then lift northeast and get
through the area early on Sunday. This should put the region in
the warm sector into the day on Sunday leading to warmer
temperatures and an increase in humidity. A frontal boundary
will attempt to approach for late in the weekend. There remains
some uncertainty around the exact timing with this feature. A
chance to slight chance of some showers should cover the time
period of Sunday and Sunday night rather well. Northwestern
sections will see a slighter higher likelihood with any showers.
The front attempts to swing through by Monday morning.
After temperatures run a few degrees below normal for Friday
and Saturday, temperatures will then climb to slightly above
normal into Sunday and Monday of next week. Much of the global
guidance now is showing another quick moving system into Tuesday
as weak low pressure and its associated cold front approaches.
This may bring a few showers, and possibly a few thunderstorms
to the area later Tuesday.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
The remnants of Ida and moving through the area tonight before
moving into the Canadian Maritimes Thursday as high pressure
begins to build to the west.
Widespread MVFR to IFR conditions continue for most terminals. LIFR
conditions will also be possible at times tonight for all
terminals. Widespread RA/+RA with embedded +TSRA over the next
several hours. The heaviest rain along a severe line of
thunderstorms has pushed through much of the NYC terminals and
will continue to to push east.
Ahead of the line, winds will be primarily out of the NE with
ISP possibly seeing S winds briefly. A wind shift to the N is
expected behind the convective line. Rain/showers end toward 10Z
to 12Z, with MVFR. Conditions improve to VFR Thursday morning.
Winds NE to E 10 to 20 kt, with gusts up to 30 or 35 kt
possible during the overnight ahead of the convective line. Wind
shift to N behind the convective line 15-25G30-40kt. Winds
slowly decrease into the morning to around 15 kt with gusts 25
to 30 kt. Gusty N to NW winds continue Thursday.
...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of category changes is uncertain with timing differences of
around 2 hours possible. Timing of TSRA is more certain but can
still vary up to an hour. A period of SE to S winds is possible
this evening for coastal terminals. All the uncertainties are
in association of the movement of a warm front, and the remnants
of Ida.
.OUTLOOK FOR 03Z THURSDAY THROUGH MONDAY...
.Thursday night...VFR with N-NW gusts 20-25 kt.
.Friday-Saturday...VFR.
.Sunday...Chc MVFR and shra.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
The center of the remnants of Ida will be passing through the waters
during the overnight hours tonight with winds ramping up, and gale
force gusts likely across all waters. The center of the storm will
be off to the east by Thursday morning with N-NW winds in its wake.
Might need to trim back the end time of the gale warning as per
latest guidance, but will leave the end time unchanged for now.
Otherwise, seas will remain elevated up to advisory levels through
the day Thursday and into Thursday night. Advisory-level gusts will
be possible through at least the afternoon for most of the waters.
Marginal SCA conditions will persist into much of Friday out on the
ocean, otherwise conditions will continue to settle down into the
weekend. High pressure will settle over the waters Friday night into
Saturday leading to relatively tranquil conditions. By late Sunday
and into Sunday night a south to southwesterly flow will increase
resulting in marginal SCA conditions returning to the ocean waters
and possibly the eastern bays.
&&
.HYDROLOGY...
***SIGNIFICANT RAINFALL EXPECTED***
***FLASH FLOOD WATCH THIS MORNING INTO THURSDAY AFTERNOON***
An additional 2 to 5 inches, and possibly up to around 6 inches of
rain is expected tonight. The heaviest rainfall will likely be
before midnight to 3am for the western half of the forecast
area with the threat of heavy rainfall continuing toward
daybreak mainly east of the city thereafter. The higher amounts
will be generally across NE NJ, the Lower Hudson Valley, and
Southern Connecticut. Several rivers and streams are expected to
see minor to moderate flooding starting this evening, with
major flooding currently forecast for a few spots late tonight
and Thursday - including parts of the Saddle River in NE NJ, and
the Yantic River in SE CT. For urban areas, a significant
flooding threat exists tonight with impacts including the
potential for several road closures. Residual river flooding is
expected into at least Thursday night for the slower-
responding/larger rivers.
Mainly dry conditions take place for Friday and last through early
next week with no additional hydrologic impacts expected.
&&
.TIDES/COASTAL FLOODING...
A moderate risk of rip currents is expected Thursday and Friday for
the Atlantic Ocean beaches.
Some beach erosion and flooding is possible during the times of high
tide tonight into Thursday, with breaking surf building to 4 to 6 ft
and a strong e to w sweep. Dune impacts should be minor and limited.
Localized minor coastal flood impacts are possible for the most
vulnerable coastal locales, but overall it is a limited threat as 2
1/2 to 3 1/2 ft surge is needed Thu morning just for minor impacts.
The elevated water levels coinciding with heavy rain could
exacerbate flooding for coastal and tidally affected riverine
communities. A few locations in particular to keep an eye on for the
next few evening high tides is along Peconic Bay where an east-
northeast fetch may lead to minor coastal flooding, a Coastal Flood
Advisory is now in effect exclusively for Peconic Bay for this
evening's high tide due to elevated water tables.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Thursday afternoon for CTZ005>012.
NY...Flash Flood Watch through Thursday afternoon for NYZ067>075-
078>081-176>179.
NJ...Flash Flood Watch through Thursday afternoon for NJZ002-004-
006-103>108.
MARINE...Gale Warning until 2 PM EDT Thursday for ANZ331-332-340-345-
355.
Gale Warning until 10 AM EDT Thursday for ANZ335-338.
Gale Warning until 6 PM EDT Thursday for ANZ350-353.
&&
SYNOPSIS...JC/JE
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JE
AVIATION...MW
MARINE...JC/JE
HYDROLOGY...JC/JE
TIDES/COASTAL FLOODING...JC/FigHazardous weather outlook, Sep 1, 5:28 PM EST, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
628 PM EDT Wed Sep 1 2021
NJZ004-006-104>108-NYZ071>075-078-080-176>179-021000-
Eastern Passaic-Hudson-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Southwest Suffolk-Northern Queens-Northern Nassau-
Southern Queens-Southern Nassau-
628 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ079-081-021000-
Northeast Suffolk-Southeast Suffolk-
628 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tornado Watch.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>012-NJZ002-103-NYZ069-070-021000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Western Bergen-Rockland-Northern Westchester-
628 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ067-068-021000-
Orange-Putnam-
628 PM EDT Wed Sep 1 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-345-355-021000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
628 PM EDT Wed Sep 1 2021
...GALE WARNING IN EFFECT UNTIL 2 PM EDT THURSDAY...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-021000-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
628 PM EDT Wed Sep 1 2021
...GALE WARNING IN EFFECT UNTIL 10 AM EDT THURSDAY...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-021000-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
628 PM EDT Wed Sep 1 2021
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY...
...TORNADO WATCH 484 IN EFFECT UNTIL 1 AM EDT THURSDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Sep 1, 9:33 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1033 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD PATERSON 40.91N 74.15W
09/01/2021 PASSAIC NJ PUBLIC
SIGNIFICANT FLOODING ON 20TH AVENUE IN
PATERSON. SEVERAL CARS SUBMERGED.
&&Local storm report, Sep 1, 9:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1036 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD 2 W ELMHURST 40.73N 73.91W
09/01/2021 QUEENS NY PUBLIC
QUEENS BOULEVARD IN MASPETH/CORONA HAS ABOUT
2 TO 4 FT OF FLOWING WATER RUNNING ACROSS
THE STREET. MULTIPLE CARS ARE STRANDED.
&&Local storm report, Sep 1, 9:38 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1038 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM FLASH FLOOD MANHASSET 40.79N 73.70W
09/01/2021 NASSAU NY FIRE DEPT/RESCUE
CAR STUCK IN FLOODWATERS ON NORTHERN BLVD.
&&Local storm report, Sep 1, 9:42 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1042 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD PELHAM 40.91N 73.81W
09/01/2021 WESTCHESTER NY DEPT OF HIGHWAYS
HUTCHINSON RIVER PARKWAY CLOSED BOTH
DIRECTIONS BETWEEN CROSS COUNTY PARKWAY AND
1-95 BRONX DUE TO FLOODING.
&&Local storm report, Sep 1, 9:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1044 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD 1 SSW WASHINGTON HEIGHT 40.84N 73.93W
09/01/2021 NEW YORK NY EMERGENCY MNGR
ALL SOUTHBOUND LANES OF THE HARLEM RIVER
DRIVE ARE CLOSED DUE TO FLOODING AT WEST
166TH STREET.
&&Local storm report, Sep 1, 9:45 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1045 PM EDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD 2 W DARIEN 41.05N 73.51W
09/01/2021 FAIRFIELD CT DEPT OF HIGHWAYS
COVE ROAD AND SEASIDE AVENUE CLOSED DUE TO
FLOODING.
&&Flash Flood, Fairfield
- When
- September 1, 9:45 PM EST to 11:00 PM EST
- Where
- Fairfield County, 1.07 mi E of Stamford to 1.11 mi E of Stamford
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 41.049, -73.510
The intersection of Cove Road and Seaside Avenue in Darien was closed due to flooding.
Flash Flood, Fairfield
- When
- September 1, 10:00 PM EST to 11:00 PM EST
- Where
- Fairfield County, 1.09 mi SSW of Palmers Hill to 0.38 mi W of Shippan Pt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.055, -73.576
Multiple cars were stranded in flood waters in Stamford with water rescues ongoing.
Flash Flood, Fairfield
- When
- September 1, 10:10 PM EST to 11:00 PM EST
- Where
- Fairfield County, 0.44 mi SW of North Greenwich to 0.97 mi WSW of Greenwich
- Cause
- Heavy Rain
- Property damage
- $5.1 million
- Reported by
- Emergency Manager
- Coordinates
- 41.096, -73.707
Heavy rain and flash flooding resulted in uninsured damages of $5,112,636 across Fairfield County.
Flash Flood, Fairfield
- When
- September 1, 10:30 PM EST to 11:00 PM EST
- Where
- Fairfield County, 0.8 mi NNW of Black Rock to 0.69 mi SW of Bridgeport
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.161, -73.234
Multiple cars were stranded in flood waters on I-95 near Bridgeport with water above the car doors.
Flash Flood, Fairfield
- When
- September 1, 10:30 PM EST to 11:00 PM EST
- Where
- Fairfield County, 0.47 mi ESE of South Port to 0.86 mi SW of Fairfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.128, -73.291
Fairfield Police reported numerous flooded streets and road closures across town.
Flash Flood, New Haven
- When
- September 1, 11:07 PM EST to September 2, 1:30 AM EST
- Where
- New Haven County, 0.38 mi W of Allington to 0.53 mi NNE of West Haven
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.281, -72.957
The West Haven Police closed Campbell Avenue in West Haven due to flooding.
Flash Flood, New Haven
- When
- September 1, 11:30 PM EST to September 2, 1:30 AM EST
- Where
- New Haven County, 2.21 mi WSW of Highwood to 0.35 mi SSW of Spring Glen
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.321, -72.971
The entire ground floor of an apartment building in New Haven was flooded.
Flash Flood, New Haven
- When
- September 1, 11:40 PM EST to September 2, 1:30 AM EST
- Where
- New Haven County, 0.92 mi NW of New Haven to 0.62 mi SSE of Highwood
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.311, -72.930
Significant flooding was reported into the first floors of multiple dorms at Yale University in New Haven.
Flood, New Haven
- When
- September 2, 12:15 AM EST to 2:30 PM EST
- Where
- New Haven County, 0.92 mi NNE of Beacon Falls to 0.89 mi NNE of Beacon Falls
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.443, -73.064
The Naugatuck River at Beacon Falls rose above its minor flood stage of 12.0 feet at 1:15am EDT, crested at a height of 12.79 feet at 2:00am EDT, and fell back below flood stage at 5:30am EDT. This is the 6th highest crest on record for the Naugatuck River at this location.
Flash Flood, New Haven
- When
- September 2, 1:08 AM EST to 1:30 AM EST
- Where
- New Haven County, 1.03 mi ENE of Honeypot Glen to 3.46 mi NW of Meriden
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.523, -72.861
Several streets were impassible in Meriden due to significant flash flooding.
Flash Flood, New Haven
- When
- September 2, 2:15 AM EST to 2:45 AM EST
- Where
- New Haven County, 0.74 mi WNW of Wallingford to 0.44 mi WSW of Wallingford
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.452, -72.844
The Quinnipiac River at Wallingford rose above its minor flood stage of 10.0 feet at 3:15am EDT September 2nd. The river ultimately crested at a height of 11.25 feet at 6:15am EDT and 7:45am EDT before falling back below flood stage by 9:00am EDT.
Flash Flood, Middlesex
- When
- September 2, 2:45 AM EST to 4:00 AM EST
- Where
- Middlesex County, 1.99 mi NW of Westfield to 2.67 mi SE of Clinton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.602, -72.745
Heavy rain and flash flooding resulted in uninsured damages of $50,266 across Middlesex County.
Flash Flood, New Haven
- When
- September 2, 2:50 AM EST to 4:23 AM EST
- Where
- New Haven County, 0.74 mi N of Meriden to 0.7 mi N of Meriden
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.541, -72.799
A car was partially submerged in flood waters on Mill Street near State Street in Meriden. Mill Street was closed due to heavy flooding.
Flood, New London
- When
- September 2, 3:15 AM EST to 6:30 PM EST
- Where
- New London County, 0.86 mi SSE of Gibbs to 0.92 mi SSE of Gibbs
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.559, -72.123
The Yantic River at Yantic rose above its minor flood stage of 9.0 feet at 4:15am EDT. It then continued rising, climbing above moderate flood stage (9.5 feet) at 5:00am EDT, then above major flood stage (11.0 feet) at 6:30am EDT. The river crested at a height of 11.71 feet at 8:15am EDT. The river fell back below major flood stage at 11:00am EDT, below moderate flood stage at 4:15pm EDT, and finally below minor flood stage at 7:30pm EDT. The crest of 11.71 feet was the seventh highest on record for the Yantic River in this location.
Flash Flood, New London
- When
- September 2, 3:30 AM EST to 4:23 AM EST
- Where
- New London County, 1.67 mi WSW of Harrisons to 0.77 mi NNW of Pleasure Beach
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.370, -72.129
Several roads were closed due to flooding in Waterford including Route 85 at the I-95 overpass, Gardiners Wood Road, and Old Colchester Road at I-395.
Flash Flood, New London
- When
- September 2, 3:30 AM EST to 4:23 AM EST
- Where
- New London County, 1.42 mi SE of Wequetequock to 0.77 mi NE of Voluntown
- Cause
- Heavy Rain
- Property damage
- $706,000
- Reported by
- Emergency Manager
- Coordinates
- 41.334, -71.863
Heavy rain and flash flooding resulted in uninsured damages of $706,239 across New London County.
Flash Flood, New London
- When
- September 2, 4:00 AM EST to 4:23 AM EST
- Where
- New London County, 1.18 mi N of Norwich to 1.22 mi SSW of Norwich
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.537, -72.066
Power had to be turned off to numerous homes throughout Norwich for safety due to flooded basements. In addition, the Comfort Inn and Suites on Otrobando Avenue had to be evacuated due to more than 5 feet of water in the basement of the hotel. Three apartments in Mohegan Commons on East Baltic Street were flooded and uninhabitable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, September 1 to 2, 202118 deaths · $471 million · 75 events
- Flash Flooding in New Jersey, September 1 to 2, 202116 deaths · $233 million · 17 events
- Flash Flooding and Flooding in New Jersey, September 1 to 3, 202113 deaths · 7 injured · 54 events
- Flash Flooding in Pennsylvania, September 1, 20214 deaths · $354 million · 17 events
- Tornadoes in Pennsylvania, September 1, 20211 death · 2 injured · $5.5 million · EF2 · 6 events
- Tornadoes and Damaging Winds in New Jersey, September 1, 20212 injured · $5.0 million · EF3 · 6 events
- Flash Flooding and Flooding in Maryland, September 1 to 3, 20211 death · 4 injured · $1.2 million · 66 events
- Rip Currents in Florida, September 1 to 4, 20212 deaths · 2 events
- Tornado and Flash Flooding in Utah, September 1 to 2, 2021$3.8 million · EF1 · 14 events
- Heat in Nevada, September 1, 20211 death · 1 event
- Wildfire in Idaho, September 1 to 30, 202119 injured · $2,000 · 3 events
- Tornadoes and Damaging Winds in Maryland, September 1, 2021$87,000 · EF2 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985593, 985594, 994604, 985595, 985604, 985596, 985597, 985598, 985605, 985599, 987624, 994605, 985600, 985607, 985601, 994606, 985603.